MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE SL 65 CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE SL 65 CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Extravasation (1842); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refr1269 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refr1269) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported crack with overflow.No other information was provided.
 
Event or Problem Description
Crack with overflow.Add info received: ¿ was there any harm to the patient/health worker? (detail) ans: new access required, the catheter was implanted on (b)(6) 2021 (109 days of use).¿ was there a need for medical and/or surgical intervention due to the event (imaging exams, surgery, medication administration, etc)? (detail) answer: no.¿ was the catheter fracture internal to the patient or external? ans: all external ruptures in the hub/catheter body connection.¿ any patient symptoms related to fluid leakage? ans: a patient with local hyperemia due to antineoplastic leakage ¿ has the catheter been removed? has a new catheter been placed? ans: a new catheter was placed.¿ what type of catheter fixation was used? ans: tegaderm and iv-fix.¿ has there been blood or chemotherapy exposure to mucous membranes or skin? (detail) ans: there was exposure to an antineoplastic.
 
Event or Problem Description
It was reported, crack with overflow.Add info received: ¿ was there any harm to the patient/health worker? (detail) ans: new access required, the catheter was implanted on 11/05/2021 (109 days of use) ¿ was there a need for medical and/or surgical intervention due to the event (imaging exams, surgery, medication administration, etc)? (detail) answer: no.¿ was the catheter fracture internal to the patient or external? ans: external rupture in the hub/catheter body connection ¿ any patient symptoms related to fluid leakage? ans: a patient with local hyperemia due to antineoplastic leakage ¿ has the catheter been removed? has a new catheter been placed? ans: a new catheter was placed.¿ what type of catheter fixation was used? ans: tegaderm and iv-fix.¿ has there been blood or chemotherapy exposure to mucous membranes or skin? (detail) ans: there was exposure to an antineoplastic.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: previous complaints, patient severity, applicable manufacturing records, submitted photograph, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a catheter leak was inconclusive with the provided information.A photograph was provided which depicted a per-q-cath picc.The catheter was pictured within a clear plastic bag and contained traces of blood-like residue.No observable evidence could confirm the customer event or suggest a potential root cause.A review of the manufacture records associated with the provided lot number found no potential cause identified during product manufacture.Should the physical sample be returned at a later time, this investigation will be updated.This event will be recorded for future trending and monitoring of this complaint type.H3 other text : evaluation findings are in section h.1.

Brand Name
PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE SL 65 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14317196
Report Number3006260740-2022-01684
Device Sequence Number5000234
Product Code LJS
UDI-Device Identifier00801741074844
UDI-Public(01)00801741074844
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue Number4133105
Device Lot NumberREFR1269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer05/27/2022
06/24/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/09/2022
06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown